Vol. 6, No. 2, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11, 1 issue

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Magic polygrams

Amanda Bienz, Karen A. Yokley and Crista Arangala

Vol. 6 (2013), No. 2, 169–189
Abstract

Magic polygrams, which are extensions of magic squares, can be found with computer programs through exhaustive searches. However, most polygrams are too large for this method. Thus, these possibilities must be limited algorithmically. This paper investigates both a large traditional hexagram and a traditional octagram. Systematic approaches based on the arrangement of even and odd numbers are used to identify solutions.

Keywords
polygram
Mathematical Subject Classification 2010
Primary: 00A08, 11Z05
Milestones
Received: 1 December 2011
Revised: 6 May 2013
Accepted: 15 May 2013
Published: 1 September 2013

Communicated by Filip Saidak
Authors
Amanda Bienz
Department of Mathematics and Statistics
Elon University
Elon, NC 27244
United States
Karen A. Yokley
Department of Mathematics and Statistics
Elon University
Elon, NC 27244
United States
Crista Arangala
Department of Mathematics and Statistics
Elon University
Elon, NC 27244
United States